It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board


High Cholesterol Board Index


[QUOTE=lane413]Lenin, no i won't take the drug if i had arm pain. My mom took lipitor for yrs and ignored the arm pain, thigh pain and then ended up in the Er. They discovered her cholesterol was low, but more importantly, her liver was messed up. her alts were too high.

she has been off lipitor for a yr or two and she's just coming around. All her drs though she was a drunk or something. My mom has never ever drank alchol, but the dr's couldn't explain it. She recently had another blood work done and she is just now seeing an improvement in her health.

So to answer you question, NO! NO! NO! i would not take a drug that may or maynot save my life. Not if it causes too many other problems.[/QUOTE]


Lane413,

No one (other than Dr. Beatrice Golomb of UCSD) is studying the adverse effects of statins. In this country, once drugs are approved by the FDA, there is no requirement for follow-up studies of the drug. THe drug companies certainly won't sponsor them - why ruin a good thing? In fact, they go out of their way to pull all funding from any who do report adverse effects. So, it's no wonder that there is so much skepticism out there about the muscular and coginitive problems that statins DO IN FACT cause....

My advice is to follow your intuition. Do some research on the web, and you will find that the entire foundation for the statins is built on quicksand... The link between high-cholesterol and heart disease and heart attacks is tenuous at best. You won't see this from mainstream media - for a very sound reason. Pharmaceuticals account for over 50% of the advertising sales in this country. Major Media (tv, newspapers, magazines) are very reluctant to publish stories critical of their primary souce of ad income...

I would be very suspect of any chronic muscle pain (in the arms or legs) when taking statins. If you do take statins, be sure to take at least 30-50mg of CoQ10 daily - statins definitely deplete this nutrient, and this depletion is thought to contribute to the muscle problems statin users run into.

Your doctor is probably ignorant of the side effects of statins, he/she is most likely too busy to do independent research on this topic, and probably takes what the drug reps tells him as gospel.

I personally am much more concerned with chronic low-level inflammation (measured by CRP and homocysteine levels) than I am with total cholesterol or LDL measures. I don't buy into the theory that high cholesterol causes atherosclerosis.

I take 4-6 grams of Vitamin-C, 800mcg Folic Acid, 400IU Ester-E, and 4-6 grams Omega-3 Fish Oil help combat inflammation and to prevent LDL from becoming oxidized.

I think that 10-20 years from now, when the true magnitude of statin side-effects begin to manifest themselves in the general population, that people will regret having taken them - as much as people (like myself) regret having been brainwashed by the medical profession to eat margarine instead of butter in the 70s, 80s and early 90s...

HubbleRules
:cool:





All times are GMT -7. The time now is 04:09 PM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!